MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; AMSCO 600 STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; AMSCO 600 STERILIZER
Model Number AMSCO 600 STEAM STERILIZER
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the steam generator of their amsco 600 sterilizer overheated and observed a small flame.The damage was contained to a small area.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the unit and found that the generator's contactor shorted due to loose wiring.To resolve the issue, the technician will replace the generator control box.A follow-up mdr will be submitted once repairs are completed.
 
Additional Manufacturer Narrative
In the initial report, b2 "death" was inadvertently selected in error by the report submitter.There was no report of death or injury associated with the subject event.
 
Additional Manufacturer Narrative
The components subject of the event were returned to steris engineering for evaluation.The initial evaluation found evidence of charring on the heater contactor of the integral steam generator and some of the surrounding components.The heater contactor was unable to be further tested due to the damage; however, the charring is indicative of an electrical short which likely resulted in the reported event.Contrary to the initial report, the wiring to the heater contactor was not found to be loose during the evaluation.To further investigate the cause of the potential electrical short, an in-depth evaluation of the returned components was performed by engineering.This evaluation determined that the operating pressure switch was not functioning as expected.The pressure switch monitors the steam pressure, and controls the activation and deactivation of the heater to start or stop generating steam.The testing performed by engineering found that there was a delay in the opening and closing of the pressure switch resulting in an intermittent connection with the heater contactor.This intermittent connection caused partial, repeated activations and deactivations of the heater contactor.Over time, these partial activations may result in arcing, oxidation, and heat to build on the internal contacts of the heater contactor.An exact cause of the issue with the pressure switch could not be determined.Additionally, the sterilizer's cycle tapes were reviewed and found that prior to the reported event the sterilizer alarmed "too long to seal oe dr" and aborted the cycle.This alarm may occur when there is not enough steam supply to seal the door.The decreased steam supply is attributed to the likely electrical short of the steam generator's heater contactor.The amsco 600 steam sterilizer operator manual states the following to address this alarm (126): "1.If electric steam generator is used, contact facility biomed to ensure 3 phase voltage is available.2.Contact steris if alarm recurs." based on our investigation results, an exact cause of the likely electrical short could not be determined.However, the issues identified during our evaluation very likely contributed to the reported event.A full complaint review determined this to be an isolated event.The asmco 600 steam sterilizer is designed with flame-resistant materials and is certified by intertek to ul 61010-1:2012 3rd ed./csa c22.2#61010-1-12:2012, 3rd ed.Safety requirements for electrical equipment for measurement, control and laboratory use, part 1, and ul 61010-2-040:2021, 3rd ed/csa c22.2#61010-2-040:2021 3rd ed., safety requirements, part 2-040 - particular requirements for sterilizers and washer-disinfectors to treat medical materials.To address the issue, the technician replaced the necessary components, tested the sterilizer, and confirmed it to be operating according to specification.No additional issues have been reported.

Brand Name
AMSCO
Common Device Name
AMSCO 600 STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20534161
Report Number3005899764-2024-00058
Device Sequence Number6697196
Product Code FLE
UDI-Device Identifier00724995179236
UDI-Public(01)00724995179236(11)211022
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAMSCO 600 STEAM STERILIZER
Device Catalogue NumberEF1101142
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/04/2024
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown